BLOG

What Happens During A Heroin Overdose?

heron overdose, life threatening, medical emergencyA heroin overdose is considered a life threatening medical emergency, but what happens to the user and why do they face the risk of dying when they OD? Heroine is a powerful opiate drug, and these substances interfere with the natural breathing response of the body. Usually your brain tells your lungs to continue taking a breath even while you sleep. With a heroin overdose this natural reaction is dulled or even eliminated by the drug, and the user dies because they simply stop breathing. Another way that a heroin overdose can cause a life threatening medical emergency is because the drug causes your heart to slow down and begin to fail, and your blood pressure drops dangerously low. Without a sufficient supply of blood all of your organs can become damaged and fail, including your heart.

Another life threatening medical emergency that can be caused by a heroin overdose or even frequent heroin use when the drug is injected is Infectious endocarditis. This is a serious infection that occurs on the heart surface, and it can lead to heart failure, sepsis, and even septic shock. Pulmonary edema is another medical emergency with a heroin overdose, and this can range from moderate to life threatening. Because the heart starts to falter blood is not being pumped through the body properly, and the fluid begins to back up and build up in the circulatory system and other cells and tissues in the body. If emergency medical treatment is not received a heroin overdose can cause death.

 

Leave a Reply

You must be logged in to post a comment.

    No Twitter Messages.